Alert archive / Wyoming / High Wind Warnings in 2006

High Wind Warning 8, NWS Riverton, WY

May 27, 2006Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind warning at May 27, 2006, 3:08 PM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2006, 3:08 PM MDT (21:08 UTC)
Expired
May 27, 2006, 6:33 PM MDT
In force
3 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2006-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2006-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 321 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
321 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 272108
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
308 PM MDT SAT MAY 27 2006



WYZ017>019-280200-
/O.NEW.KRIW.HW.W.0008.060527T2108Z-060528T0200Z/
WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER...
JEFFREY CITY
308 PM MDT SAT MAY 27 2006

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

STRONG SOUTHERLY WIND AT 30 TO 40 MPH WITH GUSTS TO 65 MPH WILL
CONTINUE THROUGH EARLY EVENING. A PACIFIC COLD FRONT WILL MOVE 
THROUGH THE AREA AROUND 8 PM...AT WHICH TIME WINDS WILL BECOME
WESTERLY AND DECREASE BELOW HIGH WIND THRESHOLDS. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

AEM
1 follow-up statement
000 
WWUS75 KRIW 280033
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
633 PM MDT SAT MAY 27 2006

...THE HIGH WIND WARNING HAS BEEN CANCELLED...

.GUSTY SOUTHERLY WINDS HAVE SWITCHED TO THE WEST EARLY THIS
EVENING AS A COLD FRONT HAS SWEPT ACROSS CENTRAL WYOMING. THIS HAS
BROUGHT AN END TO THE THREAT OF DAMAGING WIND.

WYZ017>019-280145-
/O.CAN.KRIW.HW.W.0008.000000T0000Z-060528T0200Z/
WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER...
JEFFREY CITY
633 PM MDT SAT MAY 27 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING.

THE PASSAGE OF A STRONG COLD FRONT HAS DIMINISHED THE GUSTY
SOUTHERLY WIND OF EARLIER THIS AFTERNOON. A PEAK WIND SPEED OF 63
MPH WAS RECORDED AT HUNT FIELD IN LANDER AT 211 PM. AT RIVERTON
REGIONAL AIRPORT THE OBSERVED PEAK WIND WAS 52 MPH AT 316 PM. IN THE
WAKE OF THE COLD FRONT...WEST TO NORTHWEST WIND OF 20 TO 30 MPH
WILL BE COMMON UNTIL AROUND MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at May 27, 3:58 AM MDT, 11 hours 10 minutes earlier.

Area forecast discussion, May 27, 3:58 AM MDT, 11 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
358 AM MDT SAT MAY 27 2006

.SHORT TERM...TODAY THROUGH MONDAY NIGHT
AN ACTIVE SHORT TERM IN STORE ACROSS WESTERN AND CENTRAL WYOMING
THIS HOLIDAY WEEKEND. CLOUD TOPS CONTINUE TO COOL DRAMATICALLY
ACROSS CENTRAL IDAHO THIS MORNING AS A JET STREAK DRIVES A SHORTWAVE
OUT OF THE BASE OF A POSITIVELY TILTED TROF. RAIN SHOWERS AS
INDICATED BY KPIH 88D...WILL CONTINUE TO SHIFT EAST INTO FAR WESTERN
ZONES THIS MORNING AS THE BAROCLINIC BOUNDARY SLIPS EAST.
INITIALLY...SNOW LEVELS WILL BE AROUND 10000 FEET THIS MORNING...BUT
WILL STEADILY DECREASE AS THE AFTERNOON PROGRESSES. AS A RESULT...
PRECIPITATION WILL BEGIN AS RAIN ACROSS MOST LOCATIONS THIS MORNING.
BY THIS AFTERNOON...SNOW LEVELS DROP TO AROUND 8000 FEET ACROSS
YELLOWSTONE NATIONAL PARK AND THE ABSAROKA MOUNTAINS. THIS LEVEL WILL
DESCEND TO THE WESTERN VALLEY FLOORS OVERNIGHT. SNOW AMOUNTS WILL
REMAIN LIGHT IN THE WESTERN VALLEYS. HOWEVER...YELLOWSTONE NATIONAL
PARK AND THE ABSAROKAS...PARTICULARLY NEAR BEARTOOTH PASS WILL SEE
HIGHER AMOUNTS.  AT THIS POINT...3 TO 6 INCHES IS ANTICIPATED TO BE
THE AVERAGE ACROSS MOST OF YELLOWSTONE NATIONAL PARK...WITH UP TO 9
INCHES IN THE BEARTOOTH MOUNTAINS. ALTHOUGH SNOW ADVISORY THRESHOLD
WILL BE MARGINAL...GIVEN THE TIME OF YEAR AND INFLUX OF
RECREATIONALISTS INTO NORTHWEST WYOMING...HAVE OPTED TO HOIST A SNOW
ADVISORY FOR YELLOWSTONE NATIONAL PARK AND THE ABSAROKA MOUNTAINS.
ANOTHER AREA OF CONCERN WILL BE FIRE WEATHER POTENTIAL ACROSS
SOUTHERN WYOMING...WHERE POOR RECOVERY THIS MORNING...WILL COMBINE
WITH STRONG PREFRONTAL SURFACE WINDS...FOR RED FLAG CONDITIONS. SO...
HAVE ALSO ISSUED A RED FLAG WARNING FOR FIRE WEATHER ZONE 277 FROM 10
AM THROUGH 8 PM.  THE COLD FRONT WILL PUSH THROUGH THE REMAINDER OF
THE FORECAST AREA LATE THIS AFTERNOON THROUGH THIS EVENING. SO...
SHOWERS WILL BE POSSIBLE ANYWHERE TONIGHT...HOWEVER BEST CHANCES FOR
SIGNIFICANT WILL BE CONFINED TO WEST AND NORTHWESTERN MOUNTAINS.
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE AREA ON
SUNDAY...AS COLD POOL SWINGS OVERHEAD. SUNDAY WILL BE THE COOLEST DAY
OF THE SHORT TERM WITH TEMPERATURES 20 TO 30 DEGREES COLDER THAN WHAT
WAS EXPERIENCED THE LAST FEW DAYS. DRIER AIR BEGINS TO WORK INTO THE
AREA ON MONDAY...GRADUALLY REDUCING PRECIPITATION CHANCES ACROSS THE
CWFA...WITH ONLY SLIGHT CHANCE IN MOUNTAIN LOCATIONS.

LONG TERM...TUESDAY THROUGH SATURDAY
TROUGH AXIS REMAINS TO OUR WEST TO START THE MEDIUM RANGE PERIOD
WITH THE MODELS VARYING ON WHETHER THERE WILL BE ONE OR TWO
SHORTWAVES THAT MOVE THROUGH THE AREA TUESDAY INTO WEDNESDAY BEFORE
RIDGING STARTS TO DEVELOP. WILL HIT TUESDAY THE HARDEST STILL BUT
WILL ADD MORE COVERAGE TO WEDNESDAYS FORECAST. HAVE EXPANDED THE
CHANCE POPS ON TUESDAY TO INCLUDE ALL THE WESTERN AND NORTHERN
MOUNTAINS...FOOTHILL LOCATIONS AND ADJACENT LOWER ELEVATIONS IN A
FEW SPOTS. IF THE ECMWF IDEA VERIFIES BETTER...WE MAY NEED TO
INCREASE OUR WEDNESDAY THUNDERSTORM COVERAGE. RIDGING IS STILL
FORECAST TO BUILD IN THURSDAY THROUGH THE WEEKEND WITH WARMING
TEMPERATURES...ESPECIALLY FRIDAY INTO SATURDAY. WILL KEEP THIS
ENTIRE PERIOD DRY AND WAIT TO SEE IF EVENTUAL MOISTURE TRIES TO
SNEAK UP AROUND THE PERIPHERY OF THE RIDGE.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY IN EFFECT FROM NOON
TODAY THROUGH 6 AM SUNDAY FOR ZONES 1>2.

RED FLAG WARNING IN EFFECT FROM 10 AM TODAY THROUGH 8 PM THIS
EVENING FOR FIRE WEATHER ZONE 277.

&&

SHORT TERM...HAHN
LONG TERM...SKRBAC
Hazardous weather outlook, May 27, 4:02 AM MDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRANSMISSION
NATIONAL WEATHER SERVICE RIVERTON WY
402 AM MDT SAT MAY 27 2006

WYZ001>020-022>030-281100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
402 AM MDT SAT MAY 27 2006

...SNOW ADVISORY IN EFFECT FOR THE NORTHWEST MOUNTAINS THIS
AFTERNOON THROUGH TONIGHT...

...RED FLAG WARNING IN EFFECT FOR SOUTHERN WYOMING LATE THIS MORNING
THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT
A STRONG STORM SYSTEM WILL CONTINUE TO MOVE THROUGH THE STATE
TODAY AND TONIGHT. SHOWERS AND A FEW THUNDERSTORMS WILL BE ON THE
INCREASE ACROSS WESTERN WYOMING TODAY...SPREADING INTO CENTRAL
WYOMING TONIGHT. INITIALLY SNOW LEVELS WILL BE AROUND 10000 FEET.
HOWEVER...SNOW LEVELS WILL DESCEND THROUGH THE DAY. VERY LITTLE SNOW
ACCUMULATION IS ANTICIPATED IN THE JACKSON AND STAR VALLEYS WITH UP
TO AN INCH OR TWO ON GRASSY SURFACES. HOWEVER...3 TO 6 INCHES ARE
POSSIBLE ACROSS YELLOWSTONE NATIONAL PARK...WITH UP TO 9 INCHES ON
BEARTOOTH PASS. TEMPERATURES WILL COOL DRAMATICALLY TONIGHT AND
SUNDAY...WITH SUNDAY HIGH TEMPERATURES 20 TO 30 DEGREES COOLER THAN
THIS PAST WEEK.

IN ADDITION...VERY LOW RELATIVE HUMIDITIES AND STRONG SOUTH WINDS
WILL BE PRESENT ACROSS SOUTHERN WYOMING TODAY. THIS WILL RESULT IN
THE POSSIBILITY FOR EXTREME FIRE CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SUNDAY AND SUNDAY NIGHT.
THE MAIN HAZARDS FROM THIS ACTIVITY WILL BE FREQUENT CLOUD TO
GROUND LIGHTNING AND SMALL HAIL.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW REPORTS TODAY AND TONIGHT.
THANK YOU.

HAHN

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 3:08 AM MDTSnow AdvisoryRIWFremont, Hot Springs, Park, Teton23 hr
May 27, 3:13 AM MDTRed Flag WarningRIWSweetwater15 hr

Nearby

High Wind Warnings in Wyoming, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.